MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHESIS, HIPS

ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Codes Corroded (1131); Material Erosion (1214)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Scar Tissue (2060); Metal Related Pathology (4530); High metal ion levels (4847)
Date of Event 04/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Initial right total hip arthroplasty performed due to a fall resulting in a displaced right transcervical femoral neck fracture.Subsequently, the patient was revised due to pain and elevated metal ion level.During the revision a blackened line was noted around the interface between the head and the prosthetic neck, consistent with corrosion or trunnionosis.The stem was noted to be well fixed.The liner and head were exchanged without complications.
 
Additional Manufacturer Narrative
(b)(4).D10: 00-8757-052-01 continuum cluster-hole shell, 52 ii 64004377 00625006530 bone screw self-tapping 6.5 mm dia.30 mm length 64076424 00625006530 bone screw self-tapping 6.5 mm dia.30 mm length 64145412 00-8751-010-36 liner neutral highly crosslinked continuum 36x52 64052273 this follow-up report is being submitted to relay additional and/or corrected information.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: g3, g6, h2, h3, h6 proposed code: mechanical (g04) ¿ head no product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: pre-op ct and xray show well-placed, well-fixed implants.Patient has had persistent pain around her hip.Somewhat mixed inflammatory markers, slightly elevated cobalt with normal chromium.General anesthesia, ebl 100ml and previous incision utilized.Scar tissue was released.Modest amount of milky fluid was noted, sampled, and sent for culture.Blackened line was noted around the interface between the head and the prosthetic neck, consistent with corrosion or trunnionosis.Stem was well fixed.Liner was removed, there was no evidence of poly wear.Tissue deep to the liner overlying the component was noted and sent for culture.Final xray demonstrated implants in good position.Patient to recovery in stable condition.No intraoperative complications noted.A definitive root cause cannot be determined.Based on the medical records provided, the complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19608906
Report Number0002648920-2024-00203
Device Sequence Number12783615
Product Code LPH
UDI-Device Identifier00889024144712
UDI-Public(01)00889024144712(17)280731(10)64103371
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K061786
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00801803601
Device Lot Number64103371
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale